pred and insomnia?

Hi everyone, i was just wondering.... i had an attack on tuesday night and spent a couple of hours in a&e on nebs until i was back in control of my breathing and a pf of 450 and they sent me home with a 5 day course of 40mg of prednisolone. Since then I have averaged about 3-4 hours sleep a night and i'm totally exhausted whilst i'm still trying to work full time. Has anyone else experienced these side effects and how long does it take before i can have a decent nights sleep?

Thanks in advance

A totally sleep deprived Smithy x

2 Replies

  • Hi

    Your not alone when ever my pred is up from my normal maintenance dose I suffer from terrible sleep problems. I can normaly get off ok but wake in the early hours & struggle to get back off again. I'm pretty sure it is listed as one of the potential side effects of pred.

    Once I start dropping the dose the sleep issue tends to resolve. Everyone is different so as for when you will start sleeping again it will be up to your body. Hopefully you'll be feeling better soon and your sleep pattern will revert back. Until then try the usual things, avoid caffeine& alcohol just before bed, and have a warm bath & milky drink before settling down.

    Good luck and I hope your situation resolves itself.

    Take care


  • Hi Smithy

    I know what you mean, i am back on 40mg per day, I seem to go on and off these like sweets these days, but yeh lack of sleep is very common, it is a last resort for me because of this as I need to sleep to heal, my GP has to fight with me every time, but like she said once, being tired versus being dead , there is no real choice to make!

    I think you need to have some time off as I find that I will crash at some point in the day and when that happens its good to listen to your body and sleep no matter what time it is.

    Once your chest is better you can sleep all you want.

    take care


You may also like...